MAUDE Adverse Event Report: BIOSENSE WEBSTER INC OPTRELL, 48 ELECTRODES, D-F; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC OPTRELL, 48 ELECTRODES, D-F; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Model Number D140901
Medical Device Problem Codes Display or Visual Feedback Problem (1184); Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2022
Type of Reportable Event Malfunction
Event or Problem Description
A patient underwent an ablation procedure with a optrell catheter for which biosense webster¿s product analysis lab identified during microscopic analysis that electrodes a1 and a2 were lightly lifted and foreign material was found under the electrodes.The finding was identified on (b)(6) 2022.It was reported that the splines of the optrell catheter were disappearing on the carto 3 system.The medical team tried disconnecting the ultrasound catheter with no resolution.They turned off the trueref electrode with no resolution.They reset the visualization matrix and the issue still remained.After replacing the catheter cable, the issue persisted.There was also issues with visualization so the physician requested to switch to the octaray catheter.No other issues were reported using the octaray catheter.No patient consequences were reported.Visualization issue is not mdr-reportable.Foreign material is mdr-reportable.
 
Additional Manufacturer Narrative
The product investigation was completed.Device evaluation details: visual analysis revealed no damage or anomalies on the device.A magnetic sensor functionality test was performed and the device was recognized on the system; however, the device could not be visualized but the noise was observed on electrodes a1 and a2.A microscopic examination reveals that this electrode was lifted by a polyurethane-based material related to the introduced causing an open circuit on the tip area.This open circuit could be related to the improper visualization of the device.A manufacturing record evaluation was performed for the finished device 30842502m number, and no internal actions related to the reported complaint condition were identified.The issue reported by the customer was confirmed.It should be noted that product failure is multifactorial.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On 20-jun-2023, bwi received additional information indicating that the abbott esl 0/1 short sheath was used during the procedure.It has been added to the concomitant products section.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
OPTRELL, 48 ELECTRODES, D-F
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key16128811
Report Number2029046-2023-00064
Device Sequence Number3326997
Product Code DRF
UDI-Device Identifier10846835023015
UDI-Public10846835023015
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K211438
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/29/2023
Device Model NumberD140901
Device Catalogue NumberD140901
Device Lot Number30842502M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/10/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2022
Supplement Date Received by Manufacturer06/20/2023
Initial Report FDA Received Date01/10/2023
Supplement Report FDA Received Date07/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOTT ESL 0/1 SHORT SHEATH; CARTO 3 SYSTEM; CARTO 3 SYSTEM ECO INTERFACE CABLE; OCTARAY CATHETER; OPTRELL ELECTRODES
Patient SexUnknown